Parenteral Nutrition Errors and Potential Errors Reported Over the Past 10 Years

    loading  Checking for direct PDF access through Ovid

Abstract

Parenteral nutrition (PN) is a complex, high-alert medication, and errors associated with the use of this therapy may lead to significant harm to patients. This document reviews error reports from the Institute for Safe Medication Practices’ Medication Errors Reporting Program that are associated with the PN use process over the past 10 years. Actual PN-related errors are outlined, with most occurring in the PN-compounding/dispensing and PN administration steps. Clinicians involved in any phase of the PN use process should review their institutional or homecare company’s processes for reporting of PN errors and collaborate with their medical safety officer and/or committees involved with medication error reporting.

Related Topics

    loading  Loading Related Articles